Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffereing from tuberculosis. Taking rifampicine and isonizaid. Gained weight and feel hungry. Is this side effects?

i am 21 year old girl suffering from TB. i am in my ninth month of prescribed medicine by a doctor. first 6 month i have taken a combination of Rifampicine 450mg and isonizaid300 mg. now for three month it is Rifampicine 600mg and isonaizid 300mg. suddenly i have gained a lot of weight from 43kg to 65kg i want to know that, it is all right or i am having any side effect si also feel s more hungry than earlier on.
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for query. You did not mention which organ's tuberculosis you are suffering from . Also you did not write whether you are having primary or secondary tuberculosis. I do not agree at all with the anti tuberculosis drug regime you are taking. Giving only two drugs for a period of nine months does not make any sense at all. You should take at least four drugs ( isoniazid, rifampicin, pyrazinamide, ethambutol) for two months followed by isoniazid,rifampicin for four months. If you have an extrapulmonary T.B then treatment duration may be prolonged depending on the response. Probably your doctor increased dose of rifampicin from 450mg to 600 mg. Dose of isoniazid also should be increased from 300mg to 600 mg. Regarding weight gain, you need to worry. Tuberculosis causes weight loss. Resolution of tuberculosis will lead to weight gain due to resolution of disease as well as increased apetite. But you need to immediately consult a pulmonologist regarding how long these medications you need to take. Hope, I answered your queries.
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor